Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Milwaukee, WI

July 11, 20254 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 11, 2025, 6:40 PM CDT for 4 counties in Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2025, 6:40 PM CDT (23:40 UTC)
Expired
Jul 11, 2025, 9:45 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 104 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

510 
WGUS53 KMKX 112340
FFWMKX
WIC025-045-049-065-120245-
/O.NEW.KMKX.FF.W.0007.250711T2340Z-250712T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
640 PM CDT Fri Jul 11 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Southwestern Dane County in south central Wisconsin...
  Northwestern Green County in south central Wisconsin...
  Southeastern Iowa County in south central Wisconsin...
  Northeastern Lafayette County in south central Wisconsin...

* Until 945 PM CDT.

* At 640 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. The expected rainfall rate is 
  1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Blanchardville and Yellowstone Lake St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4286 8993 4289 8986 4290 8970 4289 8967
      4287 8963 4282 8966 4276 8972 4273 8984
      4273 8998 4281 9002

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MARQUARDT
2 follow-up statements
281 
WGUS73 KMKX 120218
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
918 PM CDT Fri Jul 11 2025

WIC025-045-049-065-120245-
/O.CON.KMKX.FF.W.0007.000000T0000Z-250712T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dane WI-Green WI-Iowa WI-Lafayette WI-
918 PM CDT Fri Jul 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THIS 
EVENING FOR SOUTHWESTERN DANE, NORTHWESTERN GREEN, SOUTHEASTERN IOWA 
AND NORTHEASTERN LAFAYETTE COUNTIES...

At 918 PM CDT, local law enforcement reported water on a portion of 
Highway A in northwest Green County. Between 3 and 4 inches of rain 
have fallen. Only light rainfall remains across the warned area, but 
flash flooding is occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Blanchardville and Yellowstone Lake St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4286 8993 4289 8986 4290 8970 4289 8967
      4287 8963 4282 8966 4276 8972 4273 8984
      4273 8998 4281 9002

FLASH FLOOD...OBSERVED

$$

GEHRING
755 
WGUS73 KMKX 120244
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
944 PM CDT Fri Jul 11 2025

WIC025-045-049-065-120254-
/O.EXP.KMKX.FF.W.0007.000000T0000Z-250712T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dane WI-Green WI-Iowa WI-Lafayette WI-
944 PM CDT Fri Jul 11 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR 
SOUTHWESTERN DANE, NORTHWESTERN GREEN, SOUTHEASTERN IOWA AND 
NORTHEASTERN LAFAYETTE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4286 8993 4289 8986 4290 8970 4289 8967
      4287 8963 4282 8966 4276 8972 4273 8984
      4273 8998 4281 9002

$$

GEHRING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:14 PM CDT, 3 hours 26 minutes earlier. Its key messages:

  • Heavy rain and severe weather potential late this afternoon and this evening. Primary threat will be along/south of I-94.
  • Rain continues into tonight, before ending. A few additional scattered thunderstorms on Saturday.
  • Dry weather expected Monday and early Tuesday, then turning warmer and more active mid week.
Area forecast discussion, Jul 11, 3:14 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Heavy rain and severe weather potential late this afternoon
  and this evening. Primary threat will be along/south of I-94.

- Rain continues into tonight, before ending. A few additional
  scattered thunderstorms on Saturday.

- Dry weather expected Monday and early Tuesday, then turning
  warmer and more active mid week.

&&

.SHORT TERM...
Issued 314 PM CDT Fri Jul 11 2025

Rest of this Afternoon through Saturday night:

Showers and thunderstorms have developed early this afternoon
along an elevated frontal boundary, which is stretching from
west to east across the central portion of the forecast area.
Stronger activity so far has been across Iowa and far western
Wisconsin, where instability and lift are stronger.

More substantial, surface based activity is developing across
central and east central Iowa, and this will progress eastward
over the next few hours as well. The severe threat associated
with this activity will largely be tied to the location of the
surface front, which while somewhat defuse, appears to be
located generally just north of the Wisconsin/Illinois state
line. As low pressure over Iowa strengthens and lifts
northeastward, this surface front should end up a little south
of the I-94 corridor by early evening. Mid level lapse rates
across this area will be weak, but substantial low level CAPE
and sufficient 0-3 KM will present a wind and QLCS tornado
threat with any organized, eastward surging line segments. This
threat looks to reach the lakeshore area between 8 and 10 PM,
before pushing east.

In addition to the severe threat, heavy rain remains a concern.
PWATs near 2 inches and a deep sub-freezing cloud layer will
favor very efficient rainfall rates. Individual storms will be
moving, but flooding concerns will ramp up for any areas that
see multiple rounds of convection in a short time.

The strongest convection looks to end by around 10 PM, though
some storms may linger across central Wisconsin, tied to the
location of the meso-low and shortwave. Other scattered showers
may persist overnight.

A few additional scattered thunderstorms are then possible on
Saturday along an advancing cold front. Weak convergence along
the front and poor upper level support suggest scattered
coverage at best, with slightly higher potential (30%) over
central Wisconsin. The front will clear the area by Saturday
evening, with cooler and drier air building into the area.

Boxell

&&

.LONG TERM...
Issued 314 PM CDT Fri Jul 11 2025

Sunday through Friday:

Sunday looks to be a rather pleasant day, with highs in the low
80s and lower dewpoints. Warmer and more humid conditions return
for Monday, with highs in the mid 80s. Couldn't rule out a brief
shower or two on Monday as a frontal boundary stalls out to our
north, but most locations will remain dry.

Temperatures will be back into the upper 80s on Tuesday, with
dewpoints in the low to mid 70s, as stronger warm advection
overspreads the region. Thunderstorms are then expected to
develop later Tuesday to our north along the aforementioned
front, with periods of showers and storms across the region
Tuesday night and Wednesday, and potentially into Thursday, as
the front wiggles around the area. As is usually the case with
this type of set-up, the timing and location of individual
rounds of showers and storms will be predicated on how earlier
convection evolves, so predictability more than a day or so in
advance is low.

A stronger shortwave will push a more substantial front through
the region late in the week, with cooler and drier high pressure
looking to be favored as we head into next weekend.

Boxell

&&

.AVIATION...
Issued 314 PM CDT Fri Jul 11 2025

Variable flight conditions are expected through this evening as
rain and thunderstorms affect the region. MVFR and IFR ceilings
and visibility are expected, along with gusty winds. The
strongest storms will end by mid to late evening, though showers
and a few scattered storms will persist overnight, along with
the lower ceilings.

A few additional scattered thunderstorms are expected on
Saturday, mainly during the afternoon hours. Winds will
initially be from the south, turning more westerly with the
passage of a cold front.

Boxell

&&

.MARINE...
Issued 314 PM CDT Fri Jul 11 2025

A broad trough of low pressure averaging 29.7 inches will lift
from Iowa into the northern Great Lakes tonight into Saturday.
Thunderstorms are expected across the lake tonight, some of which
may have strong winds. Winds will be from the south over the
southern half of the lake and from the northeast over the northern
half of the lake through early evening, becoming southerly over
the entire lake overnight. A cold front will then pass through the
lake Saturday afternoon and evening, with winds turning westerly
Saturday night.

High pressure of 30.0 inches will move across the southern tip of
Lake Michigan on Sunday, with winds turning southerly and
southwesterly as the high moves east. Southerly flow is then
expected into at least Monday, before a front becomes stationary
over the central portion of the lake through mid week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 11, 3:24 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Fri Jul 11 2025

WIZ046-047-051-052-056>060-062>072-122030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Several rounds of thunderstorms are expected across southern
Wisconsin through this evening. A few storms may contain strong
wind gusts. A brief tornado or two is also possible south of I-94.
Heavy rain is also expected, with the potential for flooding and
flash flooding if multiple rounds of storms affect the same areas.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Scattered thunderstorms are possible on Saturday.

Additional storms are possible mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Saturday.

LMZ643>646-122030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening,
especially across southern half to two thirds of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

www.weather.gov/mkx

In the hours before

Local storm report, Jul 11, 4:15 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
415 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Gst     4 SSE Belmont           42.68N 90.29W
07/11/2025  M62 MPH          Lafayette          WI   Mesonet

            Wisconet station reported 62 MPH gust at 355
            PM.

&&

ARB
Local storm report, Jul 11, 5:41 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
541 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Tstm Wnd Gst     3 N Scales Mound        42.52N 90.25W
07/11/2025  M79 MPH          Lafayette          WI   Public

            Winds reported from Home weather station.
            Trees down.

&&

TP
Local storm report, Jul 11, 6:20 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
620 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Tstm Wnd Gst     4 NNE Monroe            42.66N 89.62W
07/11/2025  M74 MPH          Green              WI   Public

            Widespread tree damage.

&&

MG
Local storm report, Jul 11, 6:26 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
626 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Gst     3 ENE Monroe            42.62N 89.59W
07/11/2025  M79 MPH          Green              WI   Public

            Time estimated from radar.

&&

TP
Local storm report, Jul 11, 6:35 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
635 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Tstm Wnd Gst     1 S New Glarus          42.80N 89.64W
07/11/2025  M71 MPH          Green              WI   Public

&&

MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:01 PM CDTAreal Flood AdvisoryMKXGreen, Iowa, Lafayette3 hr
Jul 10, 8:08 PM CDTSpecial Weather StatementMKXGreen37 min
Jul 10, 9:18 PM CDTAreal Flood AdvisoryMKXGreen, Rock3 hr
Jul 11, 3:11 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette49 min
Jul 11, 3:29 PM CDTTornado WarningMKXLafayette46 min
Jul 11, 3:54 PM CDTTornado WarningMKXLafayette51 min
Jul 11, 4:25 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette50 min
Jul 11, 4:55 PM CDTSevere Thunderstorm WarningMKXDane, Green50 min
Jul 11, 5:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXGreen, Lafayette42 min
Jul 11, 5:06 PM CDTSevere Thunderstorm WarningMKXIowa39 min
Jul 11, 5:16 PM CDTFlash Flood WarningMKXDane, Green, Iowa, Lafayette3 hr
Jul 11, 5:31 PM CDTTornado WarningMKXLafayette32 min
Jul 11, 5:39 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Green, Iowa, Lafayette51 min
Jul 11, 5:41 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXGreen, Lafayette49 min
Jul 11, 5:44 PM CDTFlash Flood WarningMKXLafayette3 hr
Jul 11, 5:47 PM CDTTornado WarningMKXGreen, Lafayette43 min
Jul 11, 6:07 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXRock38 min
Jul 11, 6:16 PM CDTTornado WarningMKXGreen, Rock29 min
Jul 11, 6:23 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXGreen38 min
Jul 11, 6:26 PM CDTSevere Thunderstorm WarningMKXGreen24 min
Jul 11, 6:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Jefferson45 min
Jul 11, 6:32 PM CDTAreal Flood AdvisoryMKXIowa3 hr
Jul 11, 6:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Green41 min
Jul 11, 6:38 PM CDTSevere Thunderstorm Warning Destructive damage threatMKXRock52 min
Jul 11, 6:39 PM CDTSevere Thunderstorm WarningMKXDane51 min
Jul 11, 6:42 PM CDTTornado WarningMKXDane, Jefferson, Rock48 min
Jul 11, 6:54 PM CDTSevere Thunderstorm WarningMKXDane44 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.